Dr Robert Marangell

F07 - Carslaw Building
The University of Sydney

Telephone 9351 5795
Fax 9351 4534

Website Personal web page

Biographical details

- PhD in Mathematics from the University of North Carolina at Chapel Hill 2008.

- BA in Mathematics from Cornell University 2003

Research interests

I am a member of the Applied Mathematics Research Group. My research interests are in the fields of dynamical systems and PDE. Specifically I am interested in topological methods useful in determining stability and instability of waves.

Teaching and supervision

Timetable

R_Marangell

Current research students

Project title Research student
Relating Classical and Quantum Integrable Systems Sean DAWSON
Extending the scope of geometric singular perturbation theory. Sam JELBART
The Geometry of Shock Waves in Reaction-Nonlinear Diffusion Models Timothy ROBERTS

Selected publications

Download citations: PDF RTF Endnote

Book Chapters

  • Jones, C., Latushkin, Y., Marangell, R. (2013). The Morse and Maslov indices for matrix Hill's equations. In Helge Holden, Barry Simon, Gerald Teschl (Eds.), Spectral Analysis, Differential Equations and Mathematical Physics: A Festschrift in Honor of Fritz Gesztesys 60th Birthday, (pp. 205-233). Providence, USA: American Mathematical Society. [More Information]

Journals

  • Chan, M., Kim, P., Marangell, R. (2018). Stability of travelling waves in a Wolbachia invasion. Discrete and Continuous Dynamical Systems - Series B, 23(2), 609-628. [More Information]
  • Davis, P., van Heijster, P., Marangell, R. (2017). Absolute instabilities of travelling wave solutions in a Keller-Segel model. Nonlinearity, 30, 4029-4061. [More Information]
  • Davis, P., van Heijster, P., Marangell, R. (2017). Absolute instabilities of travelling wave solutions in a Keller�Segel model. Nonlinearity, 30(11), 4029-4061. [More Information]
  • Dullin, H., Marangell, R., Worthington, J. (2016). Instability of equilibria for the two-dimensional euler equations on the torus. SIAM Journal on Applied Mathematics, 76(4), 1446-1470. [More Information]
  • Jones, C., Marangell, R., Miller, P., Plaza, R. (2016). On the Spectral and Modulational Stability of Periodic Wavetrains for Nonlinear Klein-Gordon Equations. Bulletin of the Brazilian Mathematical Society, 47(2), 417-429. [More Information]
  • Marangell, R., Miller, P. (2015). Dynamical Hamiltonian-Hopf instabilities of periodic traveling waves in Klein-Gordon equations. Physica D: Nonlinear Phenomena, 308, 87-93. [More Information]
  • Harley, K., van Heijster, P., Marangell, R., Pettet, G., Wechselberger, M. (2015). Numerical computation of an Evans function for travelling waves. Mathematical Biosciences, 266, 36-51. [More Information]
  • Jackson, R., Marangell, R., Susanto, H. (2014). An Instability Criterion for Nonlinear Standing Waves on Nonzero Backgrounds. Journal of Nonlinear Science, 24(6), 1177-1196. [More Information]
  • Harley, K., van Heijster, P., Marangell, R., Pettet, G., Wechselberger, M. (2014). Existence of Traveling Wave Solutions for a Model of Tumor Invasion. SIAM Journal on Applied Dynamical Systems, 13(1), 366-396. [More Information]
  • Harley, K., van Heijster, P., Marangell, R., Pettet, G., Wechselberger, M. (2014). Novel solutions for a model of wound healing angiogenesis. Nonlinearity, 27(12), 2975-3003. [More Information]
  • Jones, C., Marangell, R., Miller, P., Plaza, R. (2014). Spectral and modulational stability of periodic wavetrains for the nonlinear Klein-Gordon equation. Journal of Differential Equations, 257, 4632-4703. [More Information]
  • Jones, C., Marangell, R., Miller, P., Plaza, R. (2013). On the stability analysis of periodic sine-Gordon traveling waves. Physica D: Nonlinear Phenomena, 251, 63-74. [More Information]
  • Jones, C., Marangell, R. (2012). The spectrum of travelling wave solutions to the Sine-Gordon equation. Discrete and Continuous Dynamical Systems - Series S, 5(5), 925-937. [More Information]
  • Marangell, R., Susanto, H., Jones, C. (2012). Unstable gap solitons in inhomogeneous nonlinear Schrödinger equations. Journal of Differential Equations, 253(4), 1191-1205. [More Information]
  • Marangell, R., Jones, C., Susanto, H. (2010). Localized standing waves in inhomogeneous Schrödinger equations. Nonlinearity, 23(9), 2059-2080. [More Information]
  • Marangell, R., Rimanyi, R. (2010). The general quadruple point formula. American Journal of Mathematics, 132(4), 867-896. [More Information]

2018

  • Chan, M., Kim, P., Marangell, R. (2018). Stability of travelling waves in a Wolbachia invasion. Discrete and Continuous Dynamical Systems - Series B, 23(2), 609-628. [More Information]

2017

  • Davis, P., van Heijster, P., Marangell, R. (2017). Absolute instabilities of travelling wave solutions in a Keller-Segel model. Nonlinearity, 30, 4029-4061. [More Information]
  • Davis, P., van Heijster, P., Marangell, R. (2017). Absolute instabilities of travelling wave solutions in a Keller�Segel model. Nonlinearity, 30(11), 4029-4061. [More Information]

2016

  • Dullin, H., Marangell, R., Worthington, J. (2016). Instability of equilibria for the two-dimensional euler equations on the torus. SIAM Journal on Applied Mathematics, 76(4), 1446-1470. [More Information]
  • Jones, C., Marangell, R., Miller, P., Plaza, R. (2016). On the Spectral and Modulational Stability of Periodic Wavetrains for Nonlinear Klein-Gordon Equations. Bulletin of the Brazilian Mathematical Society, 47(2), 417-429. [More Information]

2015

  • Marangell, R., Miller, P. (2015). Dynamical Hamiltonian-Hopf instabilities of periodic traveling waves in Klein-Gordon equations. Physica D: Nonlinear Phenomena, 308, 87-93. [More Information]
  • Harley, K., van Heijster, P., Marangell, R., Pettet, G., Wechselberger, M. (2015). Numerical computation of an Evans function for travelling waves. Mathematical Biosciences, 266, 36-51. [More Information]

2014

  • Jackson, R., Marangell, R., Susanto, H. (2014). An Instability Criterion for Nonlinear Standing Waves on Nonzero Backgrounds. Journal of Nonlinear Science, 24(6), 1177-1196. [More Information]
  • Harley, K., van Heijster, P., Marangell, R., Pettet, G., Wechselberger, M. (2014). Existence of Traveling Wave Solutions for a Model of Tumor Invasion. SIAM Journal on Applied Dynamical Systems, 13(1), 366-396. [More Information]
  • Harley, K., van Heijster, P., Marangell, R., Pettet, G., Wechselberger, M. (2014). Novel solutions for a model of wound healing angiogenesis. Nonlinearity, 27(12), 2975-3003. [More Information]
  • Jones, C., Marangell, R., Miller, P., Plaza, R. (2014). Spectral and modulational stability of periodic wavetrains for the nonlinear Klein-Gordon equation. Journal of Differential Equations, 257, 4632-4703. [More Information]

2013

  • Jones, C., Marangell, R., Miller, P., Plaza, R. (2013). On the stability analysis of periodic sine-Gordon traveling waves. Physica D: Nonlinear Phenomena, 251, 63-74. [More Information]
  • Jones, C., Latushkin, Y., Marangell, R. (2013). The Morse and Maslov indices for matrix Hill's equations. In Helge Holden, Barry Simon, Gerald Teschl (Eds.), Spectral Analysis, Differential Equations and Mathematical Physics: A Festschrift in Honor of Fritz Gesztesys 60th Birthday, (pp. 205-233). Providence, USA: American Mathematical Society. [More Information]

2012

  • Jones, C., Marangell, R. (2012). The spectrum of travelling wave solutions to the Sine-Gordon equation. Discrete and Continuous Dynamical Systems - Series S, 5(5), 925-937. [More Information]
  • Marangell, R., Susanto, H., Jones, C. (2012). Unstable gap solitons in inhomogeneous nonlinear Schrödinger equations. Journal of Differential Equations, 253(4), 1191-1205. [More Information]

2010

  • Marangell, R., Jones, C., Susanto, H. (2010). Localized standing waves in inhomogeneous Schrödinger equations. Nonlinearity, 23(9), 2059-2080. [More Information]
  • Marangell, R., Rimanyi, R. (2010). The general quadruple point formula. American Journal of Mathematics, 132(4), 867-896. [More Information]

To update your profile click here. For support on your academic profile contact .